Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 96, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 5, 2017, 11:57 PM CST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2017, 11:57 PM CST (05:57 UTC)
- Expired
- Dec 7, 2017, 10:00 AM CST
- In force
- 34 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
662 WHUS73 KGRB 060557 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1157 PM CST TUE DEC 5 2017 LMZ521-522-061400- /O.EXP.KGRB.GL.W.0016.000000T0000Z-171206T0600Z/ /O.NEW.KGRB.SC.Y.0096.171206T0600Z-171207T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1157 PM CST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS...WEST TO 30 KNOTS...DECREASING TO 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-061200- /O.CON.KGRB.GL.W.0016.000000T0000Z-171206T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1157 PM CST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...WEST TO 30 KNOTS WITH GALE FORCE GUSTS TO AROUND 40 KNOTS. * WAVES...4 TO 7 FEET. WAVES HIGHER TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AK
6 follow-up statements
363 WHUS73 KGRB 060852 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 252 AM CST WED DEC 6 2017 LMZ541>543-061200- /O.CON.KGRB.GL.W.0016.000000T0000Z-171206T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 252 AM CST WED DEC 6 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...WEST TO 30 KNOTS WITH GALE FORCE GUSTS TO AROUND 40 KNOTS. * WAVES...4 TO 7 FEET. WAVES HIGHER TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-522-061215- /O.CON.KGRB.SC.Y.0096.000000T0000Z-171207T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 252 AM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...WEST TO 30 KNOTS...DECREASING TO 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AK
030 WHUS73 KGRB 061149 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 549 AM CST WED DEC 6 2017 LMZ541>543-062000- /O.EXP.KGRB.GL.W.0016.000000T0000Z-171206T1200Z/ /O.EXB.KGRB.SC.Y.0096.171206T1200Z-171207T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 549 AM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... ...GALE WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. * WINDS...WEST AT 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. THESE WINDS ARE EXPECTED TO TURN NORTHWEST TONIGHT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-062000- /O.CON.KGRB.SC.Y.0096.000000T0000Z-171207T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 549 AM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...WEST AT 15 TO 25 KNOTS. THESE WINDS ARE EXPECTED TO TURN NORTHWEST TONIGHT. * WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AK
256 WHUS73 KGRB 061505 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 905 AM CST WED DEC 6 2017 LMZ521-522-541>543-062315- /O.CON.KGRB.SC.Y.0096.000000T0000Z-171207T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 905 AM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...WEST AT 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. WINDS VEERING NORTHWEST TONIGHT. * WAVES...3 TO 5 FEET ON THE BAY AND 2 TO 4 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
570 WHUS73 KGRB 062130 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CST WED DEC 6 2017 LMZ521-522-541>543-070530- /O.CON.KGRB.SC.Y.0096.000000T0000Z-171207T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 330 PM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...WEST AT 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS MAINLY BEFORE MIDNIGHT. WINDS VEERING NORTHWEST TONIGHT. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
102 WHUS73 KGRB 070419 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1019 PM CST WED DEC 6 2017 LMZ521-522-541>543-071200- /O.CON.KGRB.SC.Y.0096.000000T0000Z-171207T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1019 PM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...WEST AT 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. WINDS WILL VEER NORTHWEST OVERNIGHT. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
658 WHUS73 KGRB 070903 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 303 AM CST THU DEC 7 2017 LMZ521-522-541>543-071600- /O.EXT.KGRB.SC.Y.0096.000000T0000Z-171207T1600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 303 AM CST THU DEC 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...NORTHWEST AT 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS THIS MORNING...BACKING WEST AND DECREASING TO 10 TO 20 KNOTS BY EARLY AFTERNOON. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 10:46 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 5, 10:46 PM CST, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1046 PM CST Tue Dec 5 2017 Updated aviation portion for 06Z TAF issuance .SYNOPSIS... Issued at 223 PM CST Tue Dec 5 2017 Seasonably cold weather with snow showers and flurries at times is expected through at least early next week. The large scale pattern has transitioned to having strong ridge along the West Coast and a deep trough centered over the Great Lakes region. Changes during the forecast period will be confined to relatively modest fluctuations in amplitude and the exact position of the eastern North America trough. Temperatures are likely to run 4-8 F degrees below normal into the upcoming weekend. A brief moderation is possible late in the weekend into early next week as the eastern trough temporarily loses a little amplitude. Reamplification of the trough, and a turn to even colder temperatures, will probably occur at the end of the forecast period and beyond. Disturbances rotating through the long-wave trough will result in scattered light precipitation at times. Moisture will be limited, so the total precipitation for the period is likely to end up below normal. The exception could be the Lake Superior snowbelt, where the flow regime will favor lake-effect snow showers. && .SHORT TERM...Tonight and Wednesday Issued at 223 PM CST Tue Dec 5 2017 The latest RAP analysis and satellite/radar imagery show an intense area of low pressure lifting into northern Ontario early this afternoon. Base of the longwave trough now swinging through the southern Great Lakes with drier air punching northeast over eastern Wisconsin. Winds have perked up a little this afternoon after a lull this morning, with a few gusts reaching 40 to 45 mph from the Fox Valley to the Lakeshore. Clouds are hanging tough over northwest Wisconsin with widespread flurries and brief snow showers impacting central and north-central Wisconsin. Some of these relatively stronger snow showers also brought down strong gusty winds from Wisconsin Rapids to Wausau. Think these snow showers will persist for the rest of the afternoon and may make a run at the Fox Valley. As the shortwave exits by early this evening, think snow showers/flurries will dissipate somewhat. As for the wind advisory, gusts have been just below advisory levels (45 mph), but its too close to take down, especially with the sunshine over eastern WI. Will keep the advisory going, and should see winds subside after sunset. The gusty winds and snow shower trends are the main forecast concerns. Tonight...The strong area of low pressure will continue to spin over far northern Ontario. The pressure gradient will remain tight across the region, though should see winds subside somewhat, with gusts to around 30 or 35 mph through the night. May see a break in the snow showers/flurries over central & north-central WI this evening. Then the next shortwave trough over northern Minnesota will rotate through the region from late evening through overnight. Deeper moisture will slide from northwest to southeast behind the shortwave, with saturation depth growing sufficiently to support light snow showers and flurries, mainly northwest of the Fox Valley by morning. Accumulations should remain below an inch, but did increase precip chances after midnight. Cold and blustery with lows ranging from the low teens north to near 20 degrees by the Lake. Wednesday...The shortwave trough will exit eastern Wisconsin during the morning. Though forcing will have shifted to the east, deep cyclonic flow will remain across the region with various layers saturated up through 500mb. This appears to be a pretty good recipe for occasional snow showers and flurries under mostly cloudy skies or overcast conditions. Will show the highest precip chances over northern WI. Winds will remain breezy, with highs ranging from near 20 in the north to upper 20s near the Lake. .LONG TERM...Wednesday Night Through Tuesday Issued at 223 PM CST Tue Dec 5 2017 The overall weather scenario for the next week is fairly simple. Disturbances rotating through the eastern North America long-wave trough will result in periods of snow showers and flurries. They will be most numerous/frequent in the Lake Superior snowbelt, but will affect the entire area to at least some extent. The specifics of timing and location are difficult to discern. At this point, it looks like one round could occur Wednesday night, especially across the north. Another round is possible Friday into Friday evening, and that appears to have a better chance of affecting the entire area. The timing of the lake-effect in the Lake Superior snowbelt is also tough to pin down. But the cold cyclonic upper flow and favorable looking low-level trajectories will likely result in at least several inches of snow in the snowbelt during the period. Given the cold temperatures and potential for snow showers, it is possible a light snow cover could gradually begin to become established across the region. Guidance temperatures look okay for now, but could require downward adjustment (especially at night) if a snowcover becomes established. && .AVIATION...for 06Z TAF Issuance Issued at 1046 PM CST Tue Dec 5 2017 West winds will continue to gust to 20 to 30 knots for much of the TAF period. Shortwaves in the cyclonic flow over the western Great Lakes will bring periods of light snow showers and flurries to the TAF sites through the period. The best chance will be across northern Wisconsin given better moisture. Conditions will generally bounce between MVFR and VFR with snow showers, with IFR possible at times across the far north. && .MARINE... Issued at 223 PM CST Tue Dec 5 2017 A Gale Warning remains in effect through midnight for the Bay and 6 am for the Lakeshore. Sustained west winds of 20 to 30 knots with gusts of 40 knots can be expected through this evening, then winds will gradually subside overnight. Gusts to 25 kts will likely continue on Wed into Thu, so a small craft advisory may be required following the end of the gale warning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....MPC LONG TERM......Skowronski AVIATION.......Kurimski MARINE.........MPC
Hazardous weather outlook, Dec 5, 2:32 PM CST, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 232 PM CST Tue Dec 5 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 232 PM CST Tue Dec 5 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Hazardous traveling conditions are likely across north-central Wisconsin. Scattered snow showers will continue, and some blowing and drifting of the snow is also possible. Wind gusts of 35 to 40 mph are possible across the area early, but winds will gradually diminish overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Hazardous travel conditions in the snowbelt will continue Wednesday into Wednesday evening. Snow showers could result in some slippery spots on roads across the rest of the area Wednesday afternoon and evening as well. Hazardous travel conditions are likely at times in the Lake Superior snowbelt through Saturday due to periods of lake-effect snow showers. Snow showers across the remainder of the area could lead to slippery roads Friday into Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report peak wind gusts from Monday night and Tuesday, and any wind damage to the National Weather Service in Green Bay. Snowfall reports from the snowbelt are also appreciated. LMZ521-522-541>543-062045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 232 PM CST Tue Dec 5 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gale force gusts from the west will continue on the Bay through midnight, and on Lake Michigan throughout the night. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The probability of widespread hazardous weather is low. MPC/Skowronski
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.